MDJunction - People Helping People
 
Ask a Question
06/21/2009 06:49 AM

New to site..help

adgirl1227
Posts: 27
Member

I'm a member of the anxiety forum. I was diagnosed with GAD and depression 6 weeks ago. My psychiatrist put me on 20 mg fluoxetine and xanax .25 as needed. After two weeks of no real change in the depression she added 20 mg of Cymbalta and 10 more mg of fluoxetine. 9 days ago she tapered me down to 20 mg. fluoxetine instead of 30 with the 20 mg. Cymbalta. For the past four days I feel much more listless and borderline empty, sad. When I was on 30 mg fluox and 20 Cymbalta I really felt a lot better. My question to you all....can 10 mg of fluoxetine really make a difference? Could the drop of only 10 mg. make me feel that differently? I'm freaking out that I'm going back to how I felt 6 weeks ago and certainly don't want to go there. HELP. Thanks, Chris
Reply

06/21/2009 07:55 AM
ray2135

Hi Adgirl

I have depression, anxiety, and panic attacks.

I understand where you are.

It is very unlikely that the drop of 10 mg had any effect.

It takes about a month before the depression meds have any effect initially. The doctor was trying to hurry the effect for you by increasing the amout for a while.

It obviousely had a negative effect because when she/he reduced the dose some you went back too far in the slow rising initial curve for the med. You need to relax for a while and give the meds a chance to take effect. If after a few months you are still having a problem, then you will want to readjust the doses or meds. But, give it som etime to work.

In the meantime use the xanax to get you over the rough spots. I find that for most anxiety that the xanax .25 is very effective. Only when I am at full panic stage do I take a little more (ie 2x .25) and then only once per a few days.

If you are unable to function at those levels you should probably call the doctor back and describe the symptoms you are experiencing.

Do not over medicate yourself. Otherwise you mnay get a serious back lash when you lower the meds.

All of the above suggestions are from my experiences. I am not a professional. I am just trying to help - in a pinch.

Love, Raoul


06/21/2009 08:36 AM
adgirl1227
Posts: 27
Member

Thank you so much Raoul! I so appreciate the info. I know I am new to the meds and it may take awhile. However, I did go back to the 30mg. of fluoxetine for today. My psych will most likely call me tommorow and I'll let her know. Have you ever taken Cymbalta? I found that 3 days after I started it, it was as if a cloud had lifted. I know the usual dose in near 60 mg. per day and I'm only on 20. If you've taken it, have you had any success? Also, I did take a whole .25 xanax this a.m. and feel a bit better. I usually break the .25's in half and take no more than .5 mg per day but my doctor, just as you said, said take the xanax! So....that's what I did today. It makes me a little tired but definitely calms me down. Thank you again for your time...this is scary stuff. By the way, I'm 43 with a hubby and 5 stepkids. Have had panic related issues for nearly 20 years but the depression is new. Glad to be here. Chris

06/21/2009 12:40 PM
mitzigirl
mitzigirl  
Posts: 14104
Group Leader
I'm an Advocate

Hey Chris,

Welcome to our depression group it is nice to have you hear with us..We have a wonderful group of caring people here and they is usally always someone here to talk to..By the way my name is Viv!!

Seems like your having a rough spot and it can be that way when trying to get usued to taking new meds..I know I have had problems myself like that..Like Raoul said it takes a while sometimes to get adjusted to them..

I also have depression, anixety and panic attacks along with many other health things and meds are hard to regulate..It does help to take the extra xanax for me also..when I feel that way like you I might feel a little tired but it does help to calm me..I take Cymbalta started it two weeks ago and it didnt take too long at all before I noticed a difference..Seems like your on the right track..

I know for me it helps me being here talking to others who understand and know what it is to feel like this..Welcome to our depression group we are so happy to have you here with us Chris! Blessings to you our new friend!!


06/21/2009 08:39 PM
Supportless

I have been on Cymbalta for approximately 5 years and up until recently it has worked wonders. I think that I will have to talk to my nurse practicioner about changing to something else, though. He upped the dose about a month ago and I felt better right away, and then I went down again. SO, it is back to the drawing board....Welcome to this site! Karen

06/22/2009 07:34 AM
LaraJean

Hi Chris, I'm going to say that yes, 10 mg. can make a difference.

And this is from my personal experience, actually this is what I am currently going through.

My new pdoc changed my meds two weeks ago, from 50 mg. Pristiq to a starting dose of 5 mg. Prozac (the generic name is fluoxetine). He started me at a low dose because I'm already taking 300 mg. of Wellbutrin & he also started me at 25 mg. of Seroquel.

I wasn't feeling better, I was feeling worse, Friday I called him, he said to double the Prozac dose, to 10 mg., then double again if I still felt worse. I know it takes weeks sometimes to really tell the drug is working, but I could tell within two days that I felt better. And my pdoc told me that starting the 5 mg. of Prozac would help to offset the anxiety I was feeling from the Pristiq.

So he was, in other words, telling me I should notice a difference fairly quickly, & I did.

We all know what makes us feel better or feel worse, everybody is different, so what works for one person might not work for the other, etc.

This is the closest to "normal" that I have felt in a very, very long time, so I'm cautiously optimistic. I believe that today I will go for 15 mg. for a few days & then the 20, I see him (pdoc) again on July 3rd, so I'm not worried too much about doubling the dosage again.

Definitely tell your dr. though how you feel. YOU are the one who has to live with the meds & if a higher dosage makes you feel better, then by all means you should stay with that dosage.

Here's hoping we'll all going to feel a lot better soon, xo LJ


06/23/2009 06:06 AM
adgirl1227
Posts: 27
Member

Thank you so much LaraJean! I upped my dose back to 30mg prozac on saturday and am already feeling less listless and more "out of the hole". Meds can be challenging, you're right. I also appreciate your comment that only I will know how they make me feel. I often think that because my psychiatrist says something that that is how it should be, when in fact, it may not be for me. I so appreciate this site. Coming here for comfort and reassurance is a valuable asset to me. I hope as I progress in my therapy and med treatment, I may be there for others as well. Have a peaceful day...Chris
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved